Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 331, NWS Midland/Odessa, TX

October 4, 2009Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 4, 2009, 11:19 PM CDT for Brewster County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2009, 11:19 PM CDT (04:19 UTC)
Expired
Oct 5, 2009, 12:00 AM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Brewster County, TX

What was reported inside it

TimeReportWhereRemark
Oct 4, 11:22 PM CDTTSTM WND DMG31 S Alpine, TXTRANSMISSION POLE REPORTED DOWN 31 MILES SOUTH OF ALPINE ALONG STATE HIGHWAY 118.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 050419
SVRMAF
TXC043-050500-
/O.NEW.KMAF.SV.W.0331.091005T0419Z-091005T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1119 PM CDT SUN OCT 4 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL MIDNIGHT CDT

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  WEST CENTRAL BREWSTER COUNTY...OR 31 MILES SOUTHWEST OF MARATHON...
  MOVING EAST AT 35 MPH. THIS STORM WILL CROSS STATE HIGHWAY 118
  NEAR MILE MARKER 495 WITHIN 5 MINUTES OR LESS.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  CENTRAL BREWSTER COUNTY...

LAT...LON 3006 10320 2977 10319 2981 10371 2999 10371
TIME...MOT...LOC 0418Z 270DEG 31KT 2990 10360

$$
1 follow-up statement
000 
WWUS54 KMAF 050444
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CDT SUN OCT 4 2009

TXC043-050500-
/O.CON.KMAF.SV.W.0331.000000T0000Z-091005T0500Z/
BREWSTER TX-
1144 PM CDT SUN OCT 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL BREWSTER COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER 
CENTRAL BREWSTER COUNTY...OR ABOUT 23 MILES SOUTHWEST OF MARATHON 
BETWEEN STATE HIGHWAY 118 AND US 385...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
BREWSTER COUNTY.

LAT...LON 3001 10355 3006 10320 2977 10319 2980 10352
TIME...MOT...LOC 0440Z 269DEG 30KT 2991 10341

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:23 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 4, 9:23 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT SUN OCT 4 2009

.UPDATE...
WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF FOG ACROSS
THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND FAR SOUTHEAST
NEW MEXICO. OVERNIGHT LOW TEMPERATURES WERE ALSO LOWERED SLIGHTLY
ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN.

&&

.DISCUSSION...
SURFACE OBSERVATIONS ALONG WITH RADAR IMAGERY SHOW A WEAK COLD
FRONT CURRENTLY ALONG AN ANDREWS TO MIDLAND TO GARDEN CITY LINE
MOVING SLOWLY WESTWARD. BEHIND THIS BOUNDARY...FOG AND LOW CLOUDS
CONTINUE TO SPREAD TO THE WEST. THE RUC13 AND NAM12 GENERALLY
AGREE THIS TREND WILL CONTINUE TONIGHT. WITH THIS IN MIND...WE
HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF FOG FOR AREAS
MAINLY EAST OF A MALJAMAR TO WINK TO SHEFFIELD LINE. TEMPERATURES
WERE LOWERED A FEW DEGREES BEHIND THE COLD FRONT...ESPECIALLY
ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN.
MINOR CHANGES WERE ALSO MADE TO THE LATEST DEW POINT AND WIND
GRIDS. ALL PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT SUN OCT 4 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
MVFR CEILINGS AND/OR VISIBILITIES IN FOG SHOULD DEVELOP AT MOST OF
THE TERMINALS AFTER 06Z TONIGHT WITH TEMPO IFR CEILINGS BETWEEN
10Z AND 14Z MONDAY. VFR CONDITIONS SHOULD RETURN AFTER 15Z WITH
SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS TO 25 MPH
THROUGH THE AFTERNOON.

12

PREV DISCUSSION... /ISSUED 322 PM CDT SUN OCT 4 2009/

DISCUSSION...
ZONAL TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO THIS AFTERNOON...BRINGING CONTINUED ABUNDANT
SUBTROPICAL MOISTURE INTO THE FORECAST AREA. A FRONTAL BOUNDARY
STRETCHES ACROSS THE NORTHERN PERMIAN BASIN AND THE WESTERN LOW
ROLLING PLAINS THIS AFTERNOON. LOW CLOUDS HAVE HELD STRONG BEHIND
THIS FRONT TODAY...KEEPING TEMPERATURES IN THE 60S AROUND GAIL AND
SNYDER. SOME BREAKS IN THE CLOUDS AND BETTER WARMING AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO WARM INTO THE 70S ACROSS MOST
OTHER LOCATIONS. AN ADDITIONAL SHORTWAVE IMPULSE IS CURRENTLY MOVING
ACROSS THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS REGION...AND
REGIONAL RADAR IMAGERY SHOWS ASSOCIATED NEW DEVELOPMENT OF SHOWERS
OCCURRING ACROSS THESE AREAS.

THE FLOW ALOFT WILL TRANSITION MORE SOUTHWESTERLY TONIGHT IN ADVANCE
OF A DEEPENING UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS. SURFACE
FLOW WILL TRANSITION MORE SOUTHEASTERLY LATE TONIGHT AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE NORTHERN BASIN AND THE WESTERN LOW
ROLLING PLAINS. LOW LEVEL MOISTURE WILL INCREASE AS THE WARM FRONT
LIFTS NORTHWARD TONIGHT...WITH SURFACE DEWPOINTS RISING INTO THE
LOW-MID 60S F. A STRENGTHENING LOW LEVEL JET RIDING OVER THE
BOUNDARY...ALONG WITH ADDITIONAL SHORTWAVE IMPULSES ARRIVING IN THE
SOUTHWEST FLOW ALOFT MAY ALLOW FOR ADDITIONAL DEVELOPMENT OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT. IT
CURRENTLY APPEARS THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR ACROSS
FAR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND THE WESTERN LOW
ROLLING PLAINS.

THE FLOW ALOFT MONDAY WILL CONTINUE TO AMPLIFY AS THE UPPER
LOW/TROUGH CONTINUES TO DEEPEN FROM THE NORTHERN ROCKIES THROUGH
SOUTHERN CALIFORNIA. SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS OUR
FORECAST AREA WITHIN THIS FLOW REGIME...AND THIS BACKED FLOW WILL
KEEP LOW LEVEL MOISTURE IN PLACE. ADDITIONAL SHORTWAVE IMPULSES
SUPPORT KEEPING A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST
MONDAY ACROSS THE ENTIRE AREA...SHIFTING EASTWARD THROUGH THE
PERMIAN BASIN/LOWER TRANS PECOS MONDAY NIGHT. STRONG DEEP LAYER
SHEAR ON THE ORDER OF 40-50 KNOTS MAY SUPPORT ISOLATED SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING...BUT OVERALL INSTABILITY
MAY BE LIMITED ENOUGH TO PRECLUDE AN ORGANIZED SEVERE EVENT. LOW
LEVEL MOISTURE MAY GET SHUNTED FARTHER EAST TUESDAY AFTERNOON AS
DRIER AIR TRIES TO WORK INTO SOUTHEAST NEW MEXICO AND THE WESTERN
BASIN...SO THUNDERSTORM CHANCES LOOK TO GET SHIFTED FARTHER EAST.
TEMPERATURES WILL BE WARM MONDAY AND TUESDAY WITH A SURFACE TROUGH
EXTENDING ACROSS THE FORECAST AREA.

THE FORECAST FOR THE REST OF THE WEEK INTO THE WEEKEND WILL BE
CHALLENGING GIVEN INCREASING SPREAD AMONG THE MEDIUM RANGE MODEL
SOLUTIONS. THERE IS AGREEMENT THAT AN UPPER LOW WILL PINCH OFF AND
DEEPEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY...WITH STRONG SOUTHWEST
FLOW ALOFT ACROSS OUR AREA AHEAD OF THIS FEATURE. LOW LEVEL MOISTURE
WILL QUICKLY RETURN DUE TO THE BACKED UPPER FLOW...WITH SURFACE
DEWPOINTS RISING BACK INTO THE 60S ACROSS MOST AREAS EAST OF THE
MOUNTAINS. A POTENT SHORTWAVE TROUGH IS STILL PROGGED TO LIFT
NORTHEASTWARD ACROSS THE REGION WITHIN THE SOUTHWEST FLOW ALOFT.
STRONG DEEP LAYER SHEAR WILL BE IN PLACE...ALONG WITH MUCH BETTER
INSTABILITY GIVEN SURFACE HEATING AND AMPLE LOW LEVEL MOISTURE. THE
COMBINATION OF ALL THESE PARAMETERS COULD RESULT IN A SEVERE WEATHER
EPISODE ACROSS MUCH OF OUR AREA WEDNESDAY AND WEDNESDAY NIGHT. WE
HAVE MENTIONED THE SEVERE THREAT WITHIN THE HWO. LOCALLY HEAVY RAINS
COULD ALSO BE POSSIBLE...ESPECIALLY IF CELLS TRAIN OVER THE SAME
LOCATIONS NEAR THE FRONTAL BOUNDARY. THE FORECAST FOR THURSDAY AND
BEYOND IS HIGHLY UNCERTAIN...AS MEDIUM RANGE SOLUTIONS ARE NOT IN
GOOD AGREEMENT ON THE PROGRESSION OF THE COLD FRONT.  THE GFS TENDS
TO BRING DRIER AIR INTO THE REGION THURSDAY AND FRIDAY...WHILE THE
ECMWF MODEL CONTINUES ITS WET SOLUTION. HAVE KEPT PREVIOUS POPS
ALIGNED AS IS...WITH A CHANCE OF THUNDERSTORMS CONTINUING BOTH
THURSDAY AND FRIDAY. STILL HIGHLY UNCERTAIN ON WHEN THE COLD FRONT
WILL FINALLY GET A PUSH INTO THE REGION...BUT HAVE TRENDED SATURDAY
AND SUNDAY AS THE COOLEST DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              60  88  66  86  /  30  20  20  20
CARLSBAD NM                62  88  58  86  /  20  20  10  10
DRYDEN TX                  68  91  69  92  /  30  20  20  20
FORT STOCKTON TX           67  92  65  88  /  20  20  20  10
GUADALUPE PASS TX          59  79  56  78  /  20  20  10  10
HOBBS NM                   62  87  57  85  /  30  20  10  10
MARFA TX                   58  84  54  86  /  20  20  10  10
MIDLAND INTL AIRPORT TX    64  88  66  87  /  30  20  20  20
ODESSA TX                  66  88  66  87  /  30  20  20  20
WINK TX                    66  93  63  89  /  30  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

12/06
Hazardous weather outlook, Oct 4, 1:33 PM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 PM CDT SUN OCT 4 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-051845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
133 PM CDT SUN OCT 4 2009 /1233 PM MDT SUN OCT 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY
OVER THE HIGHER TERRAIN OF WEST TEXAS.  THE BETTER CHANCE OF
THUNDERSTORMS TONIGHT WILL BE FURTHER EAST OVER THE PERMIAN BASIN...
WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS.  WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT EXPECTED EITHER THIS AFTERNOON OR TONIGHT...
HOWEVER A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE DAMAGING
WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF
SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AFTERNOON...AND OVER THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS
MONDAY NIGHT AND TUESDAY.  SOME OF THE STORMS EACH OF THESE PERIODS
COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THE PRIMARY THREATS.

THE CHANCE OF THUNDERSTORMS WILL INCREASE OVER THE REGION TUESDAY
NIGHT AND WEDNESDAY AS A COLD FRONT MOVES SOUTH INTO THE AREA AND
A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE
WEST.  MORE WIDESPREAD SEVERE THUNDERSTORMS WILL BE POSSIBLE THESE
PERIODS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 4, 8:22 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SUN OCT 4 2009

TXZ074-050145-
DAVIS/APACHE MOUNTAINS AREA-
822 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH...SOUTHEAST OF FORT
DAVIS IN SOUTHEASTERN JEFF DAVIS COUNTY AT 820 PM CDT...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL IMPACT STATE HIGHWAY 118 BETWEEN FORT DAVIS AND ALPINE.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 8:36 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CDT SUN OCT 4 2009

TXZ074-080-050200-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
836 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO AND
NORTHWESTERN BREWSTER COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES
SOUTHEAST OF MARFA AT 836 PM CDT...MOVING NORTHEAST AT 30 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES...
INCLUDING THE CITIES OF ALPINE AND MARFA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 8:53 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
853 PM CDT SUN OCT 4 2009

TXZ081-050230-
BIG BEND AREA-
853 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF CASTOLON AT 848
PM CDT...MOVING EAST AT 25 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN
ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER
MAY DEVELOP RAPIDLY.

THIS THUNDERSTORM WILL IMPACT CASTOLON AND THE FAR WESTERN PORTIONS
OF THE BIG BEND NATIONAL PARK.

PEOPLE IN SOUTHWESTERN BREWSTER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Oct 4, 9:10 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
910 PM CDT SUN OCT 4 2009

TXZ081-050245-
BIG BEND AREA-
910 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
OPEN COUNTRY OF WEST CENTRAL BREWSTER COUNTY...30 MILES SOUTH OF
ALPINE AT 909 PM CDT...MOVING EAST AT 40 MPH.

THIS STORM WILL IMPACT STATE HIGHWAY 118...25 MILES SOUTH OF ALPINE.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN WEST CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Oct 4, 9:46 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
946 PM CDT SUN OCT 4 2009

TXZ081-050315-
BIG BEND AREA-
946 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF
PERSIMMON GAP IN CENTRAL BREWSTER COUNTY AT 945 PM CDT...MOVING
EAST AT 45 MPH.

THIS STORM WILL IMPACT HIGHWAY 385 BETWEEN MARATHON AND PERSIMMON
GAP.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

STRONG WINDS...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE.

PEOPLE IN CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 11:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 PM CDT SUN OCT 4 2009

TXZ081-050445-
BIG BEND AREA-
1113 PM CDT SUN OCT 4 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY.

AT 1111 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WEST
CENTRAL BREWSTER COUNTY...OR ABOUT 7 MILES WEST OF MILE MARKER 493
ON SH 118...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF
MARBLES...WIND GUSTS NEAR 55 MPH AND DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM.

PEOPLE IN WEST CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 10:00 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Oct 4, 11:59 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
Oct 5, 12:51 AM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.